MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NS7TCJ8L174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 06/27/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an atrial flutter right (r-afl) ablation procedure with a navistar¿ ds electrophysiology catheter.The patient suffered cardiac arrest and ultimately passed away.It was reported that an adverse event and death occurred during a case.They reported that during an atrial flutter case, as they were gaining access, the sedated patient's blood pressure dropped into the 70s and their oxygen saturation dropped down into the 80s before any biosense webster product was used.They reported that they were originally using mac anesthesia and then they switched to general anesthesia.The blood pressure remained low but stable.The anesthesiologist then intubated the patient.They reported that they then used a coronary sinus catheter from a different company and used our navistar¿ ds electrophysiology catheter.They then began mapping the tachycardia and then ablated the tachycardia.They reported that no steam pops or impedance spikes were noted.After ablation was completed and the bi-directional isthmus block was attained, the patient then displayed pulseless electrical activity and no blood pressure reading.They performed a transthoracic echocardiogram and there was no pericardial effusion noted.They reported that a code was called, cardiopulmonary resuscitation (cpr) was performed, epinephrine was given, and after 25 to 30 minutes they declared a time of death.They reported that after the procedure when the physician was asked as to what caused the death, the physician had no opinion.Additional information was received.Physician¿s opinion on the cause of this adverse event was that no malfunction noted.Transthoracic echocardiogram (tte) was done to confirm no pericardial effusion and the cpr.In physician¿s opinion, the cause of death was unknown for sure, his thought was right heart failure.Procedure was completed normally, no steam pop, no high temperatures on the catheter.After converting from flutter to sinus rhythm, the patient went pea (pulseless electrical activity) no blood pressure was noted.Cpr was performed, tte showed no effusion.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial flutter right (r-afl) ablation procedure with a navistar¿ ds electrophysiology catheter.The patient suffered cardiac arrest and ultimately passed away.The bwi product analysis lab received the device for evaluation 31-jul-2023.The device evaluation was completed on 01-aug-2023.According to the information received, it was reported an adverse event using a navistar ds.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.Physician¿s opinion on the cause of this adverse event was that no malfunction noted.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17379953
Report Number2029046-2023-01568
Device Sequence Number12307698
Product Code OAD
UDI-Device Identifier10846835000627
UDI-Public10846835000627
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Catalogue NumberNS7TCJ8L174HS
Device Lot Number30951919M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI ¿ CORONARY SINUS CATHETER; SMARTABLATE GENERATOR KIT-US
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age86 YR
Patient SexFemale
Patient Weight64 KG